MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-50D
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The cup is gradually loosening and moving.The patient had a little pain at the beginning of the movement, but the pain disappeared as she walked.Revision due to cup loosening.Primary surgery on 2012.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
An event regarding loosening involving a trident shell was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the device has dents and scratches on the exterior and interior surfaces of the shell.Damage is consistent with attempted explantation.There is no evidence of osseointegration in the form of bone residue anywhere on the device.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry reports the failure of an acetabular cup at about 10 years after implantation due to loosening.I can confirm that this event took place since i was able to see serial xrays.The xrays provided shows that fixation was most likely suboptimal with an immediate post operative radiolucency around the cup.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of acetabular loosening is multifactorial including surgical technique factors with inadequate initial fixation.In my opinion this cup never achieved adequate initial fixation and went on to symptomatic loosening.In my opinion the surgeon should be counseled regarding the importance of initial stable fixation to insure longevity.Again, in my opinion there is ¿nothing wrong¿ with the cup." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to cup loosening.The device was returned for evaluation.Visual inspection of the returned device indicated that the device has dents and scratches on the exterior and interior surfaces of the shell.Damage is consistent with attempted explantation.There is no evidence of osseointegration in the form of bone residue anywhere on the device.A review of the provided x-rays by a clinical consultant indicated the following: "this inquiry reports the failure of an acetabular cup at about 10 years after implantation due to loosening.I can confirm that this event took place since i was able to see serial xrays.The xrays provided shows that fixation was most likely suboptimal with an immediate post operative radiolucency around the cup.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of acetabular loosening is multifactorial including surgical technique factors with inadequate initial fixation.In my opinion this cup never achieved adequate initial fixation and went on to symptomatic loosening.In my opinion the surgeon should be counseled regarding the importance of initial stable fixation to insure longevity.Again, in my opinion there is ¿nothing wrong¿ with the cup." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13248750
Report Number0002249697-2022-00077
Device Sequence Number4582918
Product Code LPH
UDI-Device Identifier07613327040135
UDI-Public07613327040135
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model Number502-03-50D
Device Catalogue Number502-03-50D
Device Lot Number40649201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale